Alert archive / North Carolina / High Surf Advisories in 2012
High Surf Advisory 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this high surf advisory at May 18, 2012, 8:18 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2012, 8:18 PM EDT (00:18 UTC)
- Expired
- May 19, 2012, 8:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
360 WHUS42 KMHX 190018 AAA CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 818 PM EDT FRI MAY 18 2012 ...HIGH SURF ADVISORY IS IN EFFECT UNTIL 8 PM EDT SATURDAY FROM CAPE HATTERAS NORTH... ...A HIGH RIP CURRENT RISK WILL WILL CONTINUE FROM CAPE LOOKOUT NORTH ON SATURDAY... .A DEVELOPING LOW PRESSURE SYSTEM OFF THE COAST WILL GENERATE LONG PERIOD NORTHEASTERLY SWELL ALONG THE BEACHES. THIS COMBINED WITH NORTHEAST WINDS WILL GENERATE A HIGH RISK FOR RIP CURRENTS FROM CAPE LOOKOUT NORTH AND HIGH SURF FROM CAPE HATTERAS NORTH. NCZ103-190930- /O.NEW.KMHX.SU.Y.0002.120519T0018Z-120520T0000Z/ /O.CON.KMHX.BH.S.0001.120519T1200Z-120520T0000Z/ OUTER BANKS DARE- 818 PM EDT FRI MAY 18 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT SATURDAY. * HAZARDS...HIGH RIP CURRENT RISK AND HIGH SURF ADVISORY. * TIMING...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE OF HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL OCCUR AROUND 1 PM EDT SATURDAY AFTERNOON. * LOCATION...ALONG THE BEACHES NORTH OF CAPE HATTERAS. * SURF HEIGHT...BREAKERS AROUND 7-9 FEET ARE EXPECTED THROUGH SATURDAY AFTERNOON. * POTENTIAL IMPACTS...DANGEROUS RIP CURRENTS AND HIGH SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ NCZ095-104-190930- /O.CON.KMHX.BH.S.0001.120519T1200Z-120520T0000Z/ CARTERET-OUTER BANKS HYDE- 818 PM EDT FRI MAY 18 2012 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * HAZARDS...HIGH RIP CURRENT RISK. * TIMING...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE OF HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL OCCUR AROUND 1 PM EDT SATURDAY AFTERNOON. * LOCATION...ALONG THE BEACHES FROM CAPE LOOKOUT NORTH TO HATTERAS INLET. * POTENTIAL IMPACTS...DANGEROUS RIP CURRENTS COMBINED WITH SHORE BREAK WAVES BETWEEN 5-7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ DAG
4 follow-up statements
395 WHUS42 KMHX 190727 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 327 AM EDT SAT MAY 19 2012 ...HIGH SURF ADVISORY IS IN EFFECT UNTIL 8 PM EDT SATURDAY FROM CAPE HATTERAS NORTH WITH A HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT... .A DEVELOPING LOW PRESSURE SYSTEM OFF THE COAST WILL GENERATE LONG PERIOD NORTHEASTERLY SWELL ALONG THE BEACHES. THIS COMBINED WITH NORTHEAST WINDS WILL GENERATE A HIGH RISK FOR RIP CURRENTS FROM CAPE LOOKOUT NORTH AND HIGH SURF FROM CAPE HATTERAS NORTH. NCZ103-192000- /O.CON.KMHX.SU.Y.0002.000000T0000Z-120520T0000Z/ /O.CON.KMHX.BH.S.0001.120519T1200Z-120520T0000Z/ OUTER BANKS DARE- 327 AM EDT SAT MAY 19 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * HAZARDS...HIGH RIP CURRENT RISK AND HIGH SURF ADVISORY. * TIMING...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE OF HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL OCCUR AROUND 1 PM EDT SATURDAY AFTERNOON. * LOCATION...ALONG THE BEACHES NORTH OF CAPE HATTERAS. * SURF HEIGHT...BREAKERS AROUND 7-9 FEET ARE EXPECTED THROUGH SATURDAY AFTERNOON. * POTENTIAL IMPACTS...DANGEROUS RIP CURRENTS AND HIGH SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ NCZ095-104-192000- /O.CON.KMHX.BH.S.0001.120519T1200Z-120520T0000Z/ CARTERET-OUTER BANKS HYDE- 327 AM EDT SAT MAY 19 2012 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING NORTH OF CAPE LOOKOUT... * HAZARDS...HIGH RIP CURRENT RISK AND DANGEROUS BREAKING WAVES. * TIMING...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE OF HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL OCCUR AROUND 1 PM EDT SATURDAY AFTERNOON. * LOCATION...ALONG THE BEACHES FROM CAPE LOOKOUT NORTH TO HATTERAS INLET. * POTENTIAL IMPACTS...DANGEROUS RIP CURRENTS COMBINED WITH SHORE BREAK WAVES BETWEEN 5-7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
623 WHUS42 KMHX 191406 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1006 AM EDT SAT MAY 19 2012 ...HIGH SURF ADVISORY IS IN EFFECT UNTIL 8 PM EDT SATURDAY FROM CAPE HATTERAS NORTH WITH A HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT... .A DEVELOPING LOW PRESSURE SYSTEM OFF THE COAST WILL GENERATE LONG PERIOD NORTHEASTERLY SWELL ALONG THE BEACHES. THIS COMBINED WITH NORTHEAST WINDS WILL GENERATE A HIGH RISK FOR RIP CURRENTS FROM CAPE LOOKOUT NORTH AND HIGH SURF FROM CAPE HATTERAS NORTH. NCZ103-192215- /O.CON.KMHX.SU.Y.0002.000000T0000Z-120520T0000Z/ /O.CON.KMHX.BH.S.0001.000000T0000Z-120520T0000Z/ OUTER BANKS DARE- 1006 AM EDT SAT MAY 19 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH RIP CURRENT RISK AND HIGH SURF ADVISORY. * TIMING...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE OF HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL OCCUR AROUND 1 PM EDT SATURDAY AFTERNOON. * LOCATION...ALONG THE BEACHES NORTH OF CAPE HATTERAS. * SURF HEIGHT...BREAKERS AROUND 6-8 FEET ARE EXPECTED THROUGH SATURDAY AFTERNOON. * POTENTIAL IMPACTS...DANGEROUS RIP CURRENTS AND HIGH SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ NCZ095-104-192215- /O.CON.KMHX.BH.S.0001.000000T0000Z-120520T0000Z/ CARTERET-OUTER BANKS HYDE- 1006 AM EDT SAT MAY 19 2012 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF CAPE LOOKOUT... * HAZARDS...HIGH RIP CURRENT RISK AND DANGEROUS BREAKING WAVES. * TIMING...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE OF HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL OCCUR AROUND 1 PM EDT SATURDAY AFTERNOON. * LOCATION...ALONG THE BEACHES FROM CAPE LOOKOUT NORTH TO HATTERAS INLET. * POTENTIAL IMPACTS...DANGEROUS RIP CURRENTS COMBINED WITH SHORE BREAK WAVES BETWEEN 5-7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
124 WHUS42 KMHX 191449 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1049 AM EDT SAT MAY 19 2012 ...HIGH SURF ADVISORY IS IN EFFECT UNTIL 8 PM EDT SATURDAY FROM CAPE HATTERAS NORTH WITH A HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT... .A DEVELOPING LOW PRESSURE SYSTEM OFF THE COAST WILL GENERATE LONG PERIOD NORTHEASTERLY SWELL ALONG THE BEACHES. THIS COMBINED WITH NORTHEAST WINDS WILL GENERATE A HIGH RISK FOR RIP CURRENTS FROM CAPE LOOKOUT NORTH AND HIGH SURF FROM CAPE HATTERAS NORTH. NCZ103-200000- /O.CON.KMHX.SU.Y.0002.000000T0000Z-120520T0000Z/ /O.CON.KMHX.BH.S.0001.000000T0000Z-120520T0000Z/ OUTER BANKS DARE- 1049 AM EDT SAT MAY 19 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF CAPE HATTERAS... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH RIP CURRENT RISK AND HIGH SURF ADVISORY. * TIMING...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE OF HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL OCCUR AROUND 1 PM EDT SATURDAY AFTERNOON. * LOCATION...ALONG THE BEACHES NORTH OF CAPE HATTERAS. * SURF HEIGHT...BREAKERS AROUND 6 TO 8 FEET ARE EXPECTED THROUGH SATURDAY AFTERNOON. * POTENTIAL IMPACTS...DANGEROUS RIP CURRENTS AND HIGH SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ NCZ095-104-200000- /O.CON.KMHX.BH.S.0001.000000T0000Z-120520T0000Z/ CARTERET-OUTER BANKS HYDE- 1049 AM EDT SAT MAY 19 2012 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF CAPE LOOKOUT... * HAZARDS...HIGH RIP CURRENT RISK AND DANGEROUS BREAKING WAVES. * TIMING...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE OF HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL OCCUR AROUND 1 PM EDT SATURDAY AFTERNOON. * LOCATION...ALONG THE BEACHES FROM CAPE LOOKOUT NORTH TO HATTERAS INLET. * POTENTIAL IMPACTS...DANGEROUS RIP CURRENTS COMBINED WITH SHORE BREAK WAVES BETWEEN 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
684 WHUS42 KMHX 191950 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 350 PM EDT SAT MAY 19 2012 ...HIGH SURF ADVISORY FROM CAPE HATTERAS NORTH WITH A HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT UNTIL 8 PM EDT TODAY... ...A HIGH THREAT OF RIP CURRENTS IS IN EFFECT FROM SUNDAY MORNING TO SUNDAY EVENING NORTH OF CAPE HATTERAS... .A DEVELOPING LOW PRESSURE SYSTEM OFF THE COAST WILL GENERATE LONG PERIOD NORTHEASTERLY SWELL ALONG THE BEACHES. THIS COMBINED WITH NORTHEAST WINDS WILL GENERATE A HIGH RISK FOR RIP CURRENTS FROM CAPE LOOKOUT NORTH AND HIGH SURF FROM CAPE HATTERAS NORTH THROUGH 8 PM TONIGHT. A HIGH THREAT OF RIP CURRENT WILL PERSIST FROM CAPE HATTERAS NORTH ON SUNDAY. NCZ103-200400- /O.NEW.KMHX.BH.S.0002.120520T1200Z-120521T0000Z/ /O.CON.KMHX.SU.Y.0002.000000T0000Z-120520T0000Z/ /O.CON.KMHX.BH.S.0001.000000T0000Z-120520T0000Z/ OUTER BANKS DARE- 350 PM EDT SAT MAY 19 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF CAPE HATTERAS... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING NORTH OF CAPE HATTERAS... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * HAZARDS...HIGH RIP CURRENT RISK AND HIGH SURF ADVISORY. * TIMING...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE OF HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL OCCUR AROUND 130 PM EDT SUNDAY AFTERNOON. * LOCATION...ALONG THE BEACHES NORTH OF CAPE HATTERAS. * SURF HEIGHT...BREAKERS AROUND 6 TO 8 FEET ARE EXPECTED THROUGH THIS EVENING. BREAKERS AROUND 4 TO 6 FEET ARE EXPECTED SUNDAY. * POTENTIAL IMPACTS...DANGEROUS RIP CURRENTS AND HIGH SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ NCZ095-104-200000- /O.CON.KMHX.BH.S.0001.000000T0000Z-120520T0000Z/ CARTERET-OUTER BANKS HYDE- 350 PM EDT SAT MAY 19 2012 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FROM CAPE LOOKOUT NORTH... * HAZARDS...HIGH RIP CURRENT RISK AND DANGEROUS BREAKING WAVES. * TIMING...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE OF HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL OCCURRED AROUND 1 PM EDT THIS AFTERNOON. * LOCATION...ALONG THE BEACHES FROM CAPE LOOKOUT NORTH TO HATTERAS INLET. * POTENTIAL IMPACTS...DANGEROUS RIP CURRENTS COMBINED WITH SHORE BREAK WAVES BETWEEN 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high surf advisory went out at May 18, 7:57 PM EDT, 21 minutes earlier.
Area forecast discussion, May 18, 7:57 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
757 PM EDT FRI MAY 18 2012
.SYNOPSIS...
A STALLED FRONTAL BOUNDARY WILL REMAIN OFF THE COAST THROUGH THE
WEEKEND. AN AREA OF LOW PRESSURE WILL FORM JUST OFF THE COAST
TONIGHT INTO SATURDAY THEN SLOWLY PUSH NORTHWEST THROUGH
NORTHEASTERN NORTH CAROLINA SUNDAY. THE LOW WILL FINALLY LIFT
NORTH TOWARDS THE MID-ATLANTIC STATES EARLY NEXT WEEK. ANOTHER
COLD FRONT WILL APPROACH THE REGION WEDNESDAY.
&&
.NEAR TERM /TONIGHT/...
AS OF 730 PM FRI...LATEST MSAS/SURFACE ANALYSIS WITH BUOYS/MOVING
SHIPS OFF THE NC COAST INDICATES CONTINUING LOW PRESSURE DEVELOPMENT
ALONG A STALLED FRONTAL BOUNDARY. MAJOR ADJUSTMENTS WITH THE EARLY
EVENING UPDATE...BUMPED UP POPS TO LIKELY ALONG THE COAST AND FOR
SOUTHERN COASTAL ZONES GIVEN TRENDS ON RADAR. ALSO UPGRADED TO
HIGH SURF ADVISORY FOR THE NORTHERN OUTER BANKS...MAINLY FROM CAPE
HATTERAS NORTH...AS BUOY 44056 2 MI OFF DUCK BUILT TO 9 FT FAIRLY
QUICKLY THIS EVENING. PERSISTENT NORTHEAST FLOW WITHIN A TIGHT
PRESSURE GRADIENT WITH THE DEVELOPING SURFACE LOW OFFSHORE AND
HIGH PRESSURE TRYING TO NOSE SOUTH ALONG THE EASTERN SLOPE OF THE
APPALACHIAN MOUNTAINS WILL MAINTAIN ELEVATED SEAS SO HAVE MODERATE
CONFIDENCE THAT BREAKERS OF AT LEAST 8 FT ARE OCCURRING ON THE
NORTHEAST AND EAST FACING BEACHES. MINOR TWEAKS ALSO NEEDED FOR
TRENDS IN DEWPOINTS/TEMPS...SKY COVER AND WINDS. MID TO UPPER 50S
EXPECTED WELL INLAND WITH LOWER 60S EXPECTED ALONG THE COAST.
&&
.SHORT TERM /SATURDAY/...
AS OF 300 PM FRI...WENT WITH A GFS SOLN WITH THE SFC LOW
CONSOLIDATING OFFSHORE FROM CAPE HAT AND SLOWLY RETROGRADING
TOWARD THE COAST ON SAT. WILL HAVE CHANCE SHRA FOR SERN AREAS OF
THE CWA...AND LOW SLIGHT CHC POPS FOR NWRN SXNS. EXPECT PLENTY OF
CLOUD COVER AND A CONTG MDT NLY FLOW WITH HIGHS MAKING IT TO THE
MID 70S INLAND AND LWR 70S ON THE COAST.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 310 AM FRIDAY...AS OF 330 PM FRIDAY...GFS/ECMWF MODEL HAVE
BEEN CONSISTENT WITH THE COASTAL LOW RETROGRADING WEST FROM THE
WESTERN ATLANTIC OUR AREA FOR SUNDAY...BRING AN INCREASING OF POPS
BOTH INLAND AND COASTAL AREA. IT STILL APPEARS COASTAL AREAS WILL
HAVE THE BEST CHANCE TO EXPERIENCE RAIN AND WILL HAVE HIGHEST POPS
IN THESE AREAS HOWEVER WILL KEEP IN CHC RANGE GIVEN UNCERTAINTY.
WENT WITH ECMWF/HPC WITH THE COASTAL LOW MOVING OUT EARLY NEXT WEEK
BY ANOTHER UPPER LOW APPROACHING THE AREA BY MID TO LATE WEEK. BTW
THE EXIT OF THE COASTAL LOW AND THE APPROACHING UPPER
LOW...CONTINUED WITH THE THREAT OF SCATTERED DIURNAL CONVECTION EACH
DAY AS THE RIDGE WILL BUILD BRIEFLY.
MAX TEMPS MAINLY IN 70S FOR SATURDAY AND SUNDAY...WARMING BACK INTO
LOW-MID 80S REMAINDER OF THE WEEK.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /TONIGHT AND SATURDAY/...
AS OF 730 PM FRIDAY...LOW PRESSURE DUE EAST OF THE CAPE FEAR REGION
WILL CONTINUE TO MEANDER AROUND SLOWLY NEAR THE GULF STREAM TONIGHT
AND SATURDAY. WIDESPREAD SHOWER ACTIVITY LOOKS TO REMAIN EAST OF THE
TAF SITES OVERNIGHT...WITH THE LONE EXCEPTION BEING OAJ WHERE HAVE
INDICATED SOME SLIGHTLY LOWERED CEILINGS AND SOME LIGHT RAIN IN THE
VICINITY THROUGH THE TAF PERIOD. ANY MOVEMENT OF THE LOW FURTHER
WEST WILL LEAD TO LOWER CEILINGS/VSBY AT THE OTHER TAF SITES...BUT
FOR NOW WILL REMAIN CONSISTENT WITH PREVIOUS FORECAST AND MOS
GUIDANCE.
LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
AS OF 730 PM FRIDAY...WITH SOMEWHAT BETTER AGREEMENT IN THE MODEL
SOLUTIONS SHOWING SURFACE LOW RETROGRADING TOWARD THE COAST LATE IN
THE WEEKEND...EXPECT DETERIORATING AVIATION CONDITIONS SATURDAY
NIGHT AND ESPECIALLY SUNDAY AND LIKELY CONTINUING INTO MONDAY.
SOME IMPROVEMENT IS POSSIBLE TUESDAY AS THE SURFACE LOW LIFTS OUT.
&&
.MARINE...
SHORT TERM /TONIGHT AND SATURDAY/...
AS OF 745 PM FRI...LATEST SURFACE AND BUOY OBSERVATIONS INDICATE
NE WINDS 20-25 KNOTS FROM CAPE HATTERAS NORTH AND EASTERN PORTIONS
OF THE PAMLICO/ALBEMARLE SOUND...WITH 8-9 FT SEAS FROM DIAMOND
SHOALS NORTH. TIGHT PRESSURE GRADIENT CONTINUES ACROSS THE WATERS
BETWEEN HIGH PRESSURE WELL INLAND AND DEVELOPING LOW PRESSURE OFF
THE COAST. SMALL CRAFT ADVISORIES WILL CONTINUE THROUGH TONIGHT AND
SAT FOR THE COASTAL WATERS AND SOUNDS. CONTINUED BEACH HAZARDS
STATEMENT ISSUED FOR HIGH RIP CURRENT THREAT FROM CAPE LOOKOUT
NORTH. UPGRADED SHORE BREAK FORECAST TO HIGH SURF ADVISORY FROM
CAPE HATTERAS NORTH THIS EVENING THROUGH SATURDAY.
LONG TERM /SAT NIGHT THROUGH TUESDAY/...
AS OF 330 PM FRI...LITTLE CHANGE MADE TO PREV FORECAST. WITH THE
COASTAL LOW OFF THE COAST AND RETROGRADING WEST FOR SUNDAY...EXPECT
NE FLOW TO CONT EARLY SUN MORNING WITH SPEEDS MAINLY 15 TO 25 KTS
AND DIMINISHING 10 TO 15 KTS BY SUNDAY AFTERNOON. THE LOW WILL
FINALLY LIFT TO THE N EARLY NEXT WEEK WITH WINDS BECOMING
N/NW MON AND WSW TUE AS SPEEDS REMAIN LIGHT. SEAS WILL PEAK AT 7 TO 9
FT OVER THE OUTER CNTRL AND NRN WTRS LATE SAT TO EARLY SUN MORNING.
SEAS SHOULD DIMINISH GRAD SUN NIGHT INTO EARLY NEXT WEEK AS WINDS
DIMINISH AND BECOME MORE OFFSHORE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...BEACH HAZARDS STATEMENT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR NCZ095-103-104.
HIGH SURF ADVISORY UNTIL 8 PM EDT SATURDAY FOR NCZ103.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR AMZ130-135.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR AMZ150-152-154.
SMALL CRAFT ADVISORY UNTIL 1 PM EDT SUNDAY FOR AMZ156-158.
&&
SYNOPSIS...DAG
NEAR TERM...DAG
SHORT TERM...JAC
LONG TERM...BM
AVIATION...CTC
MARINE...RF/DAG/BMHazardous weather outlook, May 18, 3:48 PM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 348 PM EDT FRI MAY 18 2012 NCZ029-044>047-079>081-090>095-098-103-104-192000- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 348 PM EDT FRI MAY 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOW PRESSURE OFF THE COAST TODAY AND TONIGHT WILL BRING NORTHEAST BREEZES TO THE AREA. WIND COULD GUST TO 30 MPH NEAR THE COAST. THERE IS THE POSSIBILITY OF ROUGH SURF...AND AN ENHANCED THREAT OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THROUGH THE WEEKEND THE LOW WILL CONTINUE TO BRING MODERATE NORTHEAST WINDS OF 25 MPH WITH HIGHER GUSTS ALONG THE COAST...THE POSSIBILITY OF HEAVY RAINS AT TIMES...ESPECIALLY NEAR THE COAST. THERE WILL BE DANGEROUS SHORE BREAK FROM CAPE HATTERAS NORTH AND A HIGH THREAT OF RIP CURRENT FROM CAPE LOOKOUT NORTH ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:50 PM EDT | Beach Hazards Statement | MHX | 28 hr |
Nearby
High Surf Advisories in North Carolina, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.